Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 285, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 3, 2004, 12:00 AM CDT for McCurtain County, Oklahoma. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2004, 12:00 AM CDT (05:00 UTC)
- Expired
- Jul 3, 2004, 1:00 AM CDT
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 94 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.0 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1539 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 030500 SVRSHV OKC089-030600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 AM CDT SAT JUL 3 2004 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 100 AM CDT * AT 1157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR SMITHVILLE...MOVING SOUTHEAST AT 10 TO 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WATSON BY 1220 AM CDT REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA UNTIL 100 AM CDT. LAT...LON 3460 9471 3444 9480 3426 9448 3446 9431 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 9:30 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 2, 9:30 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 930 PM CDT FRI JUL 2 2004 .DISCUSSION... UPPER SHORT WAVE TO THE NORTH WILL NOT BE AFFECTING THE COUNTY WARNING AREA UNTIL LATER DURING THE NIGHT AND WITH MOST OF THE ENGERY STAYING NORTH OF THE AREA...WILL KEEP CHANCE OF RAIN FOR THE MORE NORTHERN ZONES IN SE AND W AR. WILL BE LOWERING RAIN CHANCE FOR THE NE TX AND S CENTRAL AR ZONES FOR THE REMAINDER OF THE NIGHT. AS THE UPPER SYSTEM SWINGS TO THE E ACROSS MO AND CURRENT SHOWER AND THUNDERSTORM ACTIVITY OVER E OK AND W CENTRAL AR MOVE EAST...ANTICIPATE SOME SE MOVEMENT STAYING NEAR THE NE SECTIONS OF COUNTY WARNING AREA. DID NOT MAKE CHANGES TO THE TEMPERATURES...BUT DID ADJUST CLOUD COVER. BOUNDARY LAYER MOISTURE INCREASES OVERNIGHT...AND EXPECT LOW CLOUDS TO MOVE UP ACROSS E TX AND W LA AFTER MIDNIGHT. ALSO MENTIONED PATCHY FOG WITH WET GROUND AND LIGHT WINDS. 06 && .POINT TEMPS/POPS... SHV 74 92 74 96 / 0 20 20 10 MLU 71 91 73 94 / 0 20 20 10 TXK 73 92 75 96 / 20 20 20 10 TYR 74 93 75 96 / 0 20 20 10 LFK 73 93 74 96 / 0 20 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
Hazardous weather outlook, Jul 2, 12:00 PM CDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI JUL 2 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-031100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT FRI JUL 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... OUTFLOW BOUNDARIES FROM THE STORM COMPLEX OVER NORTHEAST AND CENTRAL OKLAHOMA THIS MORNING...WILL BE A FOCUS FOR THUNDERSTORMS THIS AFTERNOON AND THIS EVENING OVER SOUTHWEST ARKANSAS AND NORTHEAST TEXAS. SOME OF THE STORMS MAY BECOME SEVERE PRODUCING LARGE HAIL... STRONG AND DAMAGING WINDS...AND A CONTINUING THREAT OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THUNDERSTORM ACTIVITY SHOULD BECOME ISOLATED SATURDAY AND SUNDAY...AS HIGH PRESSURE BUILDS OVER THE REGION. HOWEVER...A SEVERE THUNDERSTORM CANNOT BE RULED OUT SATURDAY OVER SOUTHWEST ARKANSAS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING OVER SOUTHWEST ARKANSAS AND NORTHEAST TEXAS.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:20 AM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 55 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.